It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=sgt207]I was placed on Zoloft and Buspar in 1998 for severe anxiety and PTSD. I came off of it last summer and to say the withdrawal was a nightmare was an understatement.

I tapered down to about 2 mg's of zoloft over a one year period from 12 mg's per day using a razor blade to cut the tablets. I stopped in the end of July '03. As soon as I stopped I started to get dizzy and nausea - no appetite. Anxiety increased and about a week later my stomach began to tingle [like nerves were being messed up]. Another week later my stomch stopped working while eating diner. My whole digestive system slowed to a near standstill. That lasted, along with all of the other symptoms, until the beginning of September. It seemed to level out some and I was trying like hell to ride it out. By the 3rd week of September '03, my body was acting like I was a diabetic [intense thirst, constant urinating, severe tiredness, etc.] but my blood sugar levels were normal. The anxiety continued to go through the roof, at night I would feel surges of adrenaline and throbing throughout my body, my ears would ring, brain zaps, etc.. Along about this time my body would not absorb water even though I was drinking a lot. I ended up in the ER twice and needed IV fluids but the Dr's just told me to drink more water. I was sent home. I followed up with a gastroenterologist who ran endoscopic tests on my digestive tract and told me all looked fine and that I had IBS, which I never had before. I went home and continued to feel as if I was going to die. The tingling in my stomach was worrying me. I knew that I would suffer some withdrawal but this was now going on two months and was continually getting worse. By this time I had lost 40 pounds and thought something was wrong..... The tingling in my stomach continued and worsened --- I ended up in the ER again, dehydrated even though I was drinking lots of water and gatorade. They scanned my pancreas and liver and all was fine. Gave me IV fluids again and sent me home. The next day my entire body from the waist down was tingling like nerves jumping around [I know this sounds crazy]. Also during this time I was constantly weepy and nervous.

I called my psych and he told me that my PTSD had returned and that my body and nerves were craving seretonin. As per his orders, I re-started Zoloft at about 4mg's and the withdrawal went away, the tingling went away and my stomach and intestines returned to their "normal" functions.

However, it seemed that the two months of withdrawal wrecked havoc with my system. For the next two months I had NO energy, no muscle strength, and suffered from all of the symptoms of Myesthynia Gravis(sp.) which is related to acytachline (sp.) deficiency. Now I am seeing in articles that when someone stops taking an SSRI there is the risk of this happening. Needless to say, by around February of this year, the weight was back on and I am still on zoloft [about 4mg's] and Buspar [down to 3 mg's] and feeling that zombie feeling again.

Let me say this, I am not crazy - I used to be a cop who was run over by a drunk driver giving me PTSD and some Dr put me on zoloft 6 years ago. I used to be 6' 200lbs, now I am still 6' and 268lbs which I attribute to the zoloft. I have made it through law school and passed the state bar exam on the first try - it's just this dam medicine is ruining me, and I can't get off. Most Dr's I talk to either say there is no withdrawal or, if they say there is, say it only lasts for a few weeks. They don't have a clue. I think Zoloft is stored in the body in fat cells and slowly leeches out into the body when the person stops taking it, though the Dr''s don't agree. To me, that would account for the slow, but worsening, withdrawal symptom profile.

I still want to get off of these meds but I don't know if it's an option.

Has anyone here gone through such horrible withdrawal and/or was able to get off of the Zoloft.

Thanks

--------------------------------------------------------------------------------[/QUOTE]

I guess I can start that I've experienced alot of the same symptoms while coming off zoloft, not the digestive part but basically everything else. For me it's been almost 1.5months since I've stopped taking it and I still get the electric shocks in my head from time to time, heart palps, dizzy and lightheaded. It's kinda funny actually because your right alot of doc's disagree that it stays in your system for along period of time and then you come here to find others have the same thing. My theory is, people on this board know what they are talking about because they experience it first hand, and doctors well, they are just reading what's in the books. Hang in there though. I know it sucks, but if you just keeping going back to the meds it's really a circled situation that never will stop. Eventually the withdrawl's "will" stop, just takes time :) . Good luck to you and may your journey be a success!

KSB





All times are GMT -7. The time now is 06:43 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!